Alert archive / Idaho / Wind Advisories in 2016
Wind Advisory 5, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Mar 21, 2016, 3:10 PM MDT for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Mar 22, 2016, 1:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2016, 3:10 PM MDT (21:10 UTC)
- In effect from
- Mar 22, 2016, 1:00 PM MDT
- Expired
- Mar 22, 2016, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Boise, ID
Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
225 WWUS75 KBOI 212110 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 310 PM MDT MON MAR 21 2016 ...VERY WINDY TUESDAY ACROSS THE MAGIC VALLEY... IDZ016-221100- /O.NEW.KBOI.WI.Y.0005.160322T1900Z-160323T0200Z/ WESTERN MAGIC VALLEY- 310 PM MDT MON MAR 21 2016 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY. * WINDS...BUILDING TO WEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * TIMING...STRONGEST WINDS EXPECTED 2 TO 4 PM TUESDAY AFTERNOON. * IMPACTS...DIFFICULT DRIVING CONDITIONS ESPECIALLY ON NORTH SOUTH ORIENTED ROADS AND LOCALLY HAZARDOUS DRIVING CONDITIONS ON BRIDGES ACROSS THE SNAKE RIVER - HANSEN AND PERRINE BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
409 WWUS75 KBOI 220940 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 340 AM MDT TUE MAR 22 2016 ...WINDY ACROSS THE MAGIC VALLEY... IDZ016-230000- /O.CON.KBOI.WI.Y.0005.160322T1900Z-160323T0200Z/ WESTERN MAGIC VALLEY- 340 AM MDT TUE MAR 22 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... * WINDS...BUILDING TO WEST 25 TO 30 MPH WITH GUSTS AROUND 40 MPH. * TIMING...STRONGEST WINDS EXPECTED 2 TO 4 PM TUESDAY AFTERNOON. * IMPACTS...DIFFICULT DRIVING CONDITIONS ESPECIALLY ON NORTH SOUTH ORIENTED ROADS AND LOCALLY HAZARDOUS DRIVING CONDITIONS ON BRIDGES ACROSS THE SNAKE RIVER - HANSEN AND PERRINE BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
195 WWUS75 KBOI 221444 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 844 AM MDT TUE MAR 22 2016 ...VERY WINDY ACROSS THE MAGIC VALLEY THIS AFTERNOON... IDZ016-222245- /O.CON.KBOI.WI.Y.0005.160322T1900Z-160323T0200Z/ WESTERN MAGIC VALLEY- 844 AM MDT TUE MAR 22 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... * WINDS...BUILDING TO WEST 30 MPH WITH GUSTS 40 TO 45 MPH. * TIMING...STRONGEST WINDS EXPECTED 2 TO 4 PM THIS AFTERNOON. * IMPACTS...DIFFICULT DRIVING CONDITIONS ESPECIALLY ON NORTH SOUTH ORIENTED ROADS AND LOCALLY HAZARDOUS DRIVING CONDITIONS ON BRIDGES ACROSS THE SNAKE RIVER - HANSEN AND PERRINE BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
243 WWUS75 KBOI 222224 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 424 PM MDT TUE MAR 22 2016 ...VERY WINDY ACROSS THE MAGIC VALLEY THIS AFTERNOON AND EVENING... IDZ016-230100- /O.EXT.KBOI.WI.Y.0005.000000T0000Z-160323T0100Z/ WESTERN MAGIC VALLEY- 424 PM MDT TUE MAR 22 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WINDS...WEST 30 MPH WITH GUSTS 40 TO 45 MPH. * TIMING...THROUGH 7 PM MDT THIS EVENING. * IMPACTS...DIFFICULT DRIVING CONDITIONS ESPECIALLY ON NORTH SOUTH ORIENTED ROADS AND LOCALLY HAZARDOUS DRIVING CONDITIONS ON BRIDGES ACROSS THE SNAKE RIVER - HANSEN AND PERRINE BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
116 WWUS75 KBOI 230045 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 645 PM MDT TUE MAR 22 2016 IDZ016-230145- /O.EXP.KBOI.WI.Y.0005.000000T0000Z-160323T0100Z/ WESTERN MAGIC VALLEY- 645 PM MDT TUE MAR 22 2016 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... WEST WINDS WILL DECREASE BELOW ADVISORY CRITERIA AFTER 7 PM MDT THIS EVENING. GUSTY WEST WINDS WILL CONTINUE THROUGH THE NIGHT...ALTHOUGH WINDS ARE NOT EXPECTED TO REACH ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 21, 3:04 PM MDT, 6 minutes earlier.
Area forecast discussion, Mar 21, 3:04 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 304 PM MDT MON MAR 21 2016 .SHORT TERM...TONIGHT THROUGH WEDNESDAY...MAIN FORECAST CHANGE WAS TO ADD THUNDERSTORM THREAT WITH HAIL/GUSTY WINDS ACROSS THE CWFA THROUGH THIS EVENING. QUARTER SIZE HAIL WAS REPORTED NEAR STAR ABOUT 215 PM WITH STORMS NOW LIFTING NE ALONG THE GEM-BOISE COUNTY LINE AS OF 3 PM. COLD UPPER TROUGH WILL SETTLE ACROSS THE AREA THROUGH TUESDAY WITH 4 TO 8 INCHES OF STORM TOTAL NEW SNOW ABOVE 6K FT MSL THROUGH TUESDAY AND 2 TO 5 INCHES ABOVE 4500 FEET TUESDAY. A WIND ADVISORY IS LIKELY FOR LATE TUESDAY ACROSS THE MAGIC VALLEY AS STRONG WINDS ALOFT MIX ON COLD AIR ADVECTION. PATCHY FOG IS POSSIBLE WEDNESDAY MORNING BUT WITH A LOT OF WIND LOW LEVELS MAY DRY OUT...SO WILL ADDRESS FOG LATER. LESS WIND AND NOT AS COLD OR STORMY ON WEDNESDAY. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...COOL AND MOIST NORTHWESTERLY FLOW WILL CONTINUE THROUGH SATURDAY WITH SHOWERS FOCUSED MAINLY OVER THE HIGHER TERRAIN. A SERIES OF WEAK SHORTWAVES WILL MOVE THROUGH THE REGION KEEPING A CHANCE OF SHOWERS THROUGH THE PERIOD. TEMPERATURES WILL BE BELOW NORMAL THROUGH THE PERIOD WITH FRIDAY BEING THE COOLEST DAY. SNOW LEVELS WILL BE AROUND 5000FT MSL THROUGH THURSDAY LOWERING TO 3500 TO 4000FT MSL ON FRIDAY AS A WEAK COLD FRONT MOVES THROUGH. WITH THE PASSAGE OF THE COLD FRONT COLD AIR ALOFT WILL PROVIDE ENOUGH INSTABILITY AT ALL LOCATIONS FOR SHOWERS AND POSSIBLE GRAUPEL ON FRIDAY AFTERNOON. DRIER AIR MOVES IN FROM THE NORTHWEST FOR SATURDAY WITH MOSTLY SUNNY SKIES. SATURDAY NIGHT THROUGH MONDAY...UNSETTLED PATTERN STARTS TO MAKE ITS WAY BACK TO OUR AREA BY SUNDAY AFTERNOON. SLIGHT DIFFERENCES IN MODELS WITH TIMING OF THE NEXT SYSTEM PUSHING IN...BUT OVERALL TREND IS FOR A WET FORECAST...ESPECIALLY FOR THE WEST CENTRAL MOUNTAINS. MODELS ARE SHOWING THIS LOW DIGGING SOUTH AND BECOMING CUTOFF. AS THIS LOW PUSHES SOUTH TEMPERATURES WILL DROP BELOW NORMAL WITH SNOW LEVELS DROPPING TO AROUND 3600 FEET. && .AVIATION...GENERALLY VFR. SCATTERED MVFR TO IFR SHOWERS AND ISOLATED THUNDERSTORMS. SNOW LEVELS 6-7KFT MSL LOWERING TO 3KFT MSL BY 12Z/TUE. MOUNTAINS BECOMING OBSCURED AFTER 00Z/TUE. SURFACE WINDS SOUTH TO SOUTHWESTERLY 10-20KT WITH GUSTS TO 35KT IN SE OREGON THIS AFTERNOOON. WINDS SHIFTING TO WESTERLY-NORTHWESTERLY 10-20KT WITH GUSTS TO 35KT WITH FRONTAL PASSAGE BETWEEN 00Z/TUE TO 12Z/TUE. WINDS ALOFT AT 10KFT MSL...SW 30-45KT BECOMING NW 30-40KT BY 12Z/TUE. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...VM LONG TERM....KA/JC AVIATION.....KA
In the hours before
Special weather statement, Mar 21, 2:21 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 221 PM MDT MON MAR 21 2016 IDZ012-014-212045- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY ID- 221 PM MDT MON MAR 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GEM AND NORTHWESTERN ADA COUNTIES UNTIL 245 PM MDT... AT 221 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR EMMETT...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EMMETT...EAGLE...STAR...SWEET...FIREBIRD SPEEDWAY AND MONTOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS BOISE FACEBOOK AND TWITTER ACCOUNTS. && LAT...LON 4364 11649 4408 11651 4415 11628 4381 11628 TIME...MOT...LOC 2021Z 239DEG 13KT 4385 11643 VM
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 2:21 PM MDT | Special Weather Statement | BOI | Gem | 24 min |
| Mar 21, 4:17 PM MDT | Special Weather Statement | BOI | Ada | 43 min |
| Mar 21, 4:48 PM MDT | Special Weather Statement | BOI | Ada | 57 min |
| Mar 21, 4:57 PM MDT | Special Weather Statement | BOI | Gem | 48 min |
| Mar 21, 5:54 PM MDT | Special Weather Statement | BOI | Elmore | 66 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.